Alert archive / Wisconsin / Winter Storm Warnings in 2026

Winter Storm Warning 1, NWS Milwaukee, WI

February 19, 2026Iowa County, Lafayette County, Sauk County, Wisconsin

NWS Milwaukee, WI issued this winter storm warning at Feb 19, 2026, 12:43 PM CST for Iowa County, Lafayette County, Sauk County, Wisconsin. It took effect at Feb 20, 2026, 12:00 AM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 19, 2026, 12:43 PM CST (18:43 UTC)
In effect from
Feb 20, 2026, 12:00 AM CST
Expired
Feb 20, 2026, 5:25 AM CST
In force
5 hr
Issued by
NWS Milwaukee, WI

Counties Iowa County, WI, Lafayette County, WI, Sauk County, WI

The radar

The Milwaukee radar (KMKX), 124 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.7 hours before the alert went out and 343 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2026-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2026-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-290 J/kg
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this winter storm warning went out at Feb 19, 6:16 AM CST, 6 hours 27 minutes earlier. Its key messages:

  • High temperatures remaining 10 to 15 degrees above normal for today, then trending back toward seasonal norms by the weekend.
  • Rain expected late this afternoon into tonight, with a gradual transition to snow late Thursday into Friday morning. Areas west of Madison will see moderate to heavy snowfall rates at times. A Winter Weather Advisory has been issued for Sauk, Lafayette, and Iowa Counties.
  • Occasional chances for flurries / light snow this weekend, especially Saturday night (10-40% chances).
Area forecast discussion, Feb 19, 6:16 AM CST, 6 hours 27 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
616 AM CST Thu Feb 19 2026

.KEY MESSAGES...

- High temperatures remaining 10 to 15 degrees above normal for
  today, then trending back toward seasonal norms by the
  weekend.

- Rain expected late this afternoon into tonight, with a gradual
  transition to snow late Thursday into Friday morning. Areas
  west of Madison will see moderate to heavy snowfall rates at
  times. A Winter Weather Advisory has been issued for Sauk,
  Lafayette, and Iowa Counties.

- Occasional chances for flurries / light snow this weekend,
  especially Saturday night (10-40% chances).

&&

.UPDATE...
Issued 558 AM CST Thu Feb 19 2026

The 00z and 06Z model suites have suggested that a band of
heavier snow is expected to park somewhere over southwest to
south-central Wisconsin tonight into Friday morning. However,
model agreement on exactly where leaves a lot to be desired.
Outside of positioning however, there has almost universally
been an uptick in QPF in addition to colder air being wrapped
into the west/northwest side of the WAA and fgen band that is
expected to move over southern WI. This translates to an earlier
transition to snow for western Wisconsin and higher snow
totals. In addition to snow totals, the magnitude of lift in
this area would support moderate to heavy snowfall rates from
0.5 to 1 in/hr between 12AM and 6AM, leading to some travel
concerns for the front end of the morning commute. A Winter
Weather Advisory has been issued for Sauk, Lafayette, and Iowa
Counties where confidence is greatest in seeing advisory- level
impacts.

With the run to run shifts in the snow positioning, some
forecast refinements may occur through today and the Winter
Weather Advisory may be tweaked/expanded pending forecaster
confidence.

CMiller

&&

.SHORT TERM...
Issued 1220 AM CST Wed Feb 18 2026

Today through Friday night:

Quiet and calm weather continue this morning and early
afternoon, with periods of clear skies and scattered high
clouds, increasing in coverage later today. Temperatures climb
to the upper 40s to low 50s this afternoon (slightly cooler by
the Lake Michigan shoreline due to a light northeast breeze),
marking another day of above-normal temperatures.

A Colorado low tracks northeastward today, deepening to around
988mb and crossing southern / central Lake Michigan by Friday
morning. Rain showers are expected to arrive later this
afternoon into this evening, a few rumbles of thunder cannot be
ruled out. A transition from rain to snow progresses eastward
late tonight into early Friday morning, with dry weather likely
by late Friday morning. Due to the late arrival of the snow
transition, Lake MI counties are unlikely to observe any
measurable accumulation from the snow, though areas near and
west of Madison may easily observe trace to 2 inch accumulations,
with locally higher totals to 3+ inches possible in this same
area (if any briefly organized snow bands manage to form). This
will be a wet and slushy snowfall, perhaps more of a rain/snow
mix towards the shoreline. Shoreline air temperatures may remain
right at or 2 degrees above freezing (for the overnight low
temp), further limiting accumulation potential.

Gusty NW winds arrive as the snow exits late Friday morning,
gradually subsiding into Friday night.

Sheppard

&&

.LONG TERM...
Issued 1220 AM CST Wed Feb 18 2026

Saturday through Wednesday:

A weak surface pressure trough is expected to linger in the wake of
Thursday's / Friday's departed low pressure, oriented from northern
WI to central lower MI. As this feature sags south later Saturday
into Sunday, it will interact with a passing upper trough to produce
some chances for light snow (esp Saturday night into Sunday
morning). A northwest breeze is expected Saturday through Monday as
arctic high pressure builds southward toward the Dakotas / MN,
leading to seasonal-normal cool weather in our region. Predominantly
dry and quiet weather looking likely early next week. Temperatures
begin a slight upward trend into Tuesday as southerly flow develops
ahead of the next system.

Models currently favor a clipper system developing over Montana
early Tuesday and tracking eastward across our region Tuesday night
into Wednesday. Both ECMWF and GFS develop a considerably deep low
pressure and track it eastward, but there remains some disagreement
as to whether it will pass overhead or north of our region. As such,
it could produce either rain and above normal temperatures, or light
snow and closer to normal temperatures. Either way, the system
should progress eastward fast enough to put a limit on QPF (GEFS
total QPF plumes are predominantly flat-lined thru Wednesday,
with better potential for precip Thursday and beyond).

Sheppard

&&

.AVIATION...
Issued 611 AM CST Thu Feb 19 2026

Expect VFR conditions today amid light and variable, to
northeast winds this afternoon. Ceilings will then decrease
tonight as moisture increases from the south. IFR conditions are
expected overnight as rain spreads over the area, with a
transition to wintry mix and snow west of Madison through most
of the night. A transition to all snow should occur inland
around dawn Friday morning.

West northwest winds around and after dawn on Friday are
expected to become gusty out of the northwest with gusts from 25
to 30 knots.

CMiller

&&

.MARINE...
Issued 1220 AM CST Wed Feb 18 2026

Gusty east winds continue overnight across the northern tip of
Lake Michigan as low pressure around 29.5 inches over northern
WI occludes and weakens. A light southwesterly breeze continues
over the rest of the lake. Light and variable winds this morning
turn northeast and accelerate this afternoon.

Winds will increase tonight into Friday night as another strong
low pressure system around 29.2 inches tracks from Iowa into
central Wisconsin. That low will cross central Lake Michigan
Friday morning and gradually weaken through Saturday. A few gale
force gusts are possible during the low's passage, with trends
being monitored for possible headlines in coming forecasts.
Gusty northerly winds are expected Sunday into Monday as arctic
high pressure builds southward into the Dakotas.

Sheppard

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Winter Weather Advisory...WIZ056-WIZ062-WIZ067...8 PM Thursday
     to 6 AM Friday.

LM...Gale Watch...LMZ080-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-
     LMZ870-LMZ872-LMZ874-LMZ876-LMZ878...6 AM Friday to 4 PM
     Friday.

     Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646...midnight
     Friday to 9 PM Friday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, X, and YouTube at:
www.facebook.com/NWSMilwaukee
www.x.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Feb 19, 5:55 AM CST, 6 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
555 AM CST Thu Feb 19 2026

WIZ046-047-051-052-056>060-062>072-201200-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
555 AM CST Thu Feb 19 2026

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

Rain is expected late this afternoon into tonight, with a few
rumbles of thunder possible. A transition to snow is expected in a
west to east manner late tonight.

Moderate to heavy snowfall rates may occur west of Madison with 2
to 4 inches of accumulation. A Winter Weather Advisory has been
issued for Sauk, Lafayette, and Iowa Counties. Wet slushy snow
will cause hazardous travel for the morning commute.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Accumulating snow will continue on a lighter basis after dawn on
Friday. Slick travel is expected for the morning commute,
especially west of Madison.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-201200-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
555 AM CST Thu Feb 19 2026

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Today and Tonight

A Small Craft Advisory is in effect from Midnight tonight onwards
due to east winds and building waves.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The Small Craft Advisory continues through Friday evening due to
gusty west winds. Gales will be possible Friday morning through
early afternoon, especially further south towards Winthrop Harbor.

Additional Small Craft Advisory conditions possible Sunday into
Monday.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-201200-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
555 AM CST Thu Feb 19 2026

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A Gale Watch is in effect Friday morning into Friday afternoon for
the southern half of the open waters.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 1:16 AM CSTGale WatchMKX12 hr
Feb 19, 1:16 AM CSTSmall Craft AdvisoryMKX34 hr
Feb 19, 3:02 AM CSTWinter Weather AdvisoryMKXIowa, Lafayette, Sauk10 hr
Feb 19, 12:43 PM CSTWinter Weather AdvisoryMKXColumbia, Dane, Green, Green Lake, Iowa, Lafayette and 2 more23 hr
Feb 19, 1:31 PM CSTGale WarningMKX32 hr

Nearby

Winter Storm Warnings in Wisconsin, 2026Every winter storm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.